Texas, 2008

Hail in Texas, May 6, 2008

May 6, 2008 · NWS FWD · 1 event in 1 county or zone

prompting a few warnings and producing one report of nickel-size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A mesoscale convective system moved into north Texas during the morning of the 6th...prompting a few warnings and producing one report of nickel-size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 6, 5:16 AM CST, 23 minutes earlier.

Area forecast discussion, May 6, 5:16 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
616 AM CDT TUE MAY 6 2008

.AVIATION...
LN OF TSRA TO THE WEST OF KDFW TRACON WILL NEAR KFTW/KAFW 11-12Z AND
KDFW AROUND 12Z. AWW MAY BE ISSUED FOR LIGHTNING AROUND KDFW 12-15Z
AT LEAST. EXPECTED SOUTHERN PART OF  LINE TO AFFECT KACT BY 14Z.
ONCE THIS ROUND OF ACTIVITY PASSES THROUGH...CONVECTIVE POTENTIAL
MAY BE OVER FOR THE DAY.

OTHERWISE...WILL HOLD ONTO IFR CIGS UNTIL THE STORMS ARRIVE AND
PASS...THEN WILL TREND TO LOW MVFR THROUGH MIDDAY THEN UP TO VFR BY
LATE AFTERNOON. EXPECT CIGS TO COME DOWN AGAIN TONIGHT 04-06Z.  75

&&

.PREV DISCUSSION...
401 AM CDT.
ACTIVE WEATHER PERIOD EXPECTED NEXT 36 HOURS WITH SEVERAL GOOD
CHANCES FOR CONVECTION FORECAST. FOR TODAY...SHORTWAVE ACROSS WEST
TEXAS SHOWS UP BEST ON 700 MB PROGS AND WILL MOVE ACROSS NORTH
TEXAS DURING THE DAY. THIS WAVE WAS HELPING TO MAINTAIN MCS ACROSS
SOUTHWEST OKLA AND NW TX THIS MORNING. HIGHEST POPS TODAY WILL BE
ACROSS NORTHERN ZONES WHERE REMNANTS OF MCS WILL TRACK...BUT CANT
RULE OUT DEVELOPMENT IN OTHER AREAS AS MOISTURE AND LIFT ARE
FAVORABLE FOR SCATTERED SHOWERS/ISOLATED THUNDERSTORMS. LEADING
EDGE OF MCS IS CURRENTLY LESS THAN AN HOUR AWAY FROM YOUNG
COUNTY. EXPECT BRIEF HEAVY RAIN AND GUSTY WINDS WITH SOME OF THE
ACTIVITY THIS MORNING...BUT INSTABILITY NOT GREAT ENOUGH TO
SUPPORT WIDESPREAD SEVERE STORMS. THE ASSOCIATED SHORTWAVE WILL
MOVE INTO EAST TEXAS THIS EVENING...WITH RAIN CHANCES DIMINISHING
FROM WEST TO EAST IN SUBSIDENT REGION BEHIND WAVE.

STRONG UPPER LOW...CURRENTLY MOVING ACROSS BAJA REGION...WILL BE
THE NEXT MAJOR PLAYER IN A POTENTIALLY SIGNIFICANT CONVECTIVE
EVENT ACROSS NORTH TEXAS LATE TONIGHT INTO WEDNESDAY. AFTER A LULL
IN CONVECTION THIS EVENING...EXPECT CLUSTERS OF INTENSE THUNDERSTORMS
TO DEVELOP ACROSS WEST TEXAS LATE THIS EVENING AND BEGIN SPREADING
INTO WESTERN ZONES BY AROUND 09Z (4 AM CDT). VERY STRONG UPPER
FORCING...MODERATE INSTABILITY...AND INCREASING WINDS/SHEAR WILL
LEAD TO A THREAT OF SEVERE STORMS IN THE WESTERN ZONES AS
CONVECTION MAINTAINS INTENSITY THROUGH THE NIGHT. SEVERE THREAT
WILL SPREAD ACROSS THE REST OF NORTH TEXAS DURING THE MORNING AND
EARLY AFTERNOON HOURS ON WEDNESDAY AS UPPER LOW MOVES TOWARD
OKLAHOMA. THREAT FOR STRONG TO SEVERE STORMS WILL END BY MID
AFTERNOON IN CENTRAL ZONES NEAR I-35 AND ACROSS EASTERN ZONES BY
LATE AFTERNOON AS STRONG DRYING/SUBSIDENCE OVERSPREADS NORTH TEXAS
SOUTH OF UPPER LOW.

AFTER WRAPAROUND SHOWERS END ACROSS NORTHEAST ZONES WEDNESDAY
NIGHT...EXPECT DRY WEATHER FOR LATE WEEK INTO THE WEEKEND. HIGH
TEMPERATURES SHOULD CLIMB TO ABOVE NORMAL VALUES FRIDAY AND
SATURDAY...WITH SOME LOWER 90S FORECAST ACROSS SOUTHERN ZONES.
WILL HAVE TO CLOSELY MONITOR MOISTURE RETURN AHEAD OF THE COLD
FRONT LATE SATURDAY...BUT CURRENT INDICATIONS ARE THAT MOISTURE
AND FORCING WILL BE INSUFFICIENT TO OVERCOME CAP ACROSS NORTH
TEXAS. LATER FORECASTS WILL NEED TO ASSESS CONVECTIVE POTENTIAL IN
NORTHEAST ZONES FOR LATE SATURDAY.   /09

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  67  79  60  85 /  40  30  60  10   5
WACO, TX              78  68  80  61  89 /  30  30  70  10   5
PARIS, TX             76  64  75  59  82 /  40  20  70  40   5
DENTON, TX            76  67  78  59  85 /  40  30  70  10   5
MCKINNEY, TX          76  66  75  59  84 /  40  30  70  10   5
DALLAS, TX            78  67  78  60  85 /  40  30  70  10   5
TERRELL, TX           76  66  76  59  83 /  40  30  70  10   5
CORSICANA, TX         78  67  79  61  85 /  30  30  70  10   5
TEMPLE, TX            80  66  82  61  89 /  30  30  60  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 6, 3:12 AM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT TUE MAY 6 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
412 AM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TODAY AND TONIGHT. THERE COULD A FEW MARGINALLY SEVERE
THUNDERSTORMS THIS MORNING AS A LINE OF THUNDERSTORMS PUSHES
ACROSS THE REGION.

LATE TONIGHT...SEVERE THUNDERSTORMS COULD AFFECT AREAS WEST OF A
NOCONA TO LAMPASAS LINE BETWEEN 300 AM AND 600 AM WITH LARGE HAIL AND
DAMAGING WINDS AS A DRYLINE NEARS.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTH TEXAS
WEDNESDAY AS A DRYLINE MOVES ACROSS THE REGION. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY...AND OVER THE FAR WESTERN
COUNTIES LATE TONIGHT BEFORE DAYBREAK.

In the hours before

Special weather statement, May 6, 3:48 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 AM CDT TUE MAY 6 2008

TXZ100-115-061015-
YOUNG TX-STEPHENS TX-
448 AM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  STEPHENS COUNTY
  YOUNG COUNTY

AT 448 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHEAST OF
THROCKMORTON...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE AND GRAHAM.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3296 9909 3297 9898 3305 9897 3305 9896
      3336 9896 3330 9841 3311 9845 3296 9857
      3262 9858 3260 9910
TIME...MOT...LOC 0948Z 273DEG 30KT 3297 9902
Special weather statement, May 6, 4:24 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 AM CDT TUE MAY 6 2008

TXZ116-061100-
PALO PINTO TX-
524 AM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  PALO PINTO COUNTY

AT 524 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR THE WESTERN PART OF
POSSUM KINGDOM LAKE. MOVEMENT WAS EAST AT 36 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE GRAFORD...MINERAL WELLS
AND POSSUM KINGDOM STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3280 9856 3294 9856 3295 9843 3299 9842
      3300 9806 3266 9805 3264 9857 3269 9858
      3279 9858
TIME...MOT...LOC 1024Z 267DEG 31KT 3287 9852
Special weather statement, May 6, 4:33 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
533 AM CDT TUE MAY 6 2008

TXZ101-061100-
JACK TX-
533 AM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY

AT 533 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF
OLNEY TO 10 MILES SOUTHEAST OF GRAHAM...MOVING EAST AT 32 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON AND JACKSBORO.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3346 9842 3347 9841 3347 9799 3344 9797
      3343 9792 3300 9793 3301 9842 3311 9843
      3312 9841
TIME...MOT...LOC 1033Z 270DEG 28KT 3337 9852 3297 9845
Special weather statement, May 6, 5:12 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 AM CDT TUE MAY 6 2008

TXZ117-061145-
PARKER TX-
612 AM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  PARKER COUNTY

AT 612 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
MINERAL WELLS TO 11 MILES NORTHWEST OF GRANBURY...MOVING EAST AT 40
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALEDO...ANNETTA...COOL...
HUDSON OAKS...RENO...SPRINGTOWN...WEATHERFORD...WILLOW PARK AND
MINERAL WELLS STATE PARK.

HALF INCH DIAMETER HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THESE STORMS.

LAT...LON 3300 9758 3286 9753 3284 9754 3266 9754
      3265 9755 3257 9755 3254 9765 3256 9796
      3286 9807 3299 9806
TIME...MOT...LOC 1112Z 253DEG 35KT 3298 9804 3259 9784
Special weather statement, May 6, 5:34 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 AM CDT TUE MAY 6 2008

TXZ102-061200-
WISE TX-
634 AM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WISE COUNTY

AT 634 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF JACKSBORO TO 15 MILES SOUTHWEST OF BRIDGEPORT...MOVING EAST AT 39
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...AURORA...BOYD...
BRIDGEPORT...CHICO AND DECATUR.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THIS LINE OF STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED FOR PARTS OF WISE COUNTY.

LAT...LON 3343 9750 3316 9738 3301 9738 3300 9790
      3304 9792 3343 9792
TIME...MOT...LOC 1134Z 263DEG 34KT 3336 9795 3302 9779

The radar

The Dallas/Ft Worth radar (KFWS), 42 km away, was scanning. The volume nearest the first event began at 11:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Parker

When
May 6, 5:39 AM CST
Where
Parker County, 1.16 mi W of Weatherford Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.750, -97.700

Nickel-size hail was reported in Hudson Oaks.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98635.